"Quality assurance is not something that is applied to illicit drugs, a fact that is supported by forensic analysis.
"You have no idea what you may have taken or the effect on your body. Drug dealers do not care what they are peddling, they are only interested in making money and do not care about the devastating effects of incidents like this may have on the local community and the families of those concerned.
"The circumstance of this death is something we are actively investigating and would like to assure the public that we will take every opportunity to report the persons responsible for supplying such a substance."
If users experience any of the following symptoms after ingesting the drug, they are advised to visit a hospital as soon as possible.
The symptoms are treatable if medical help is found early enough:
Rapid heart rate
Severe nausea and vomiting
If you are concerned about any individual you can obtain information locally from Addaction, Buccleuch Street, Dumfries, telephone 01387 263208, or NHS Specialist Drug and Alcohol Service, Lochfield Road, Dumfries, telephone 01387 244555.
A warning is being sent out to drug users in Dumfries and Galloway over the circulation of potentially lethal drugs.
Dumfries and Galloway Alcohol and Drug Partnership are raising public awareness after the death of a young man in the Annandale area.
Medical professionals and the police are still investigating the death, but they believe that it may be related to tablets he used shortly before he died.
Dr Derek Cox, the Director of Public Health and Chair of Dumfries and Galloway Alcohol and Drug Partnership, said:
“We are very concerned about the circumstances of this death, not only for the tragic and unnecessary loss of a young man’s life but also the fact that hazardous unknown tablets are being consumed in our area.
"These tablets maybe sold as Ecstasy but in reality the substances they contain are largely unknown and untested. If taken they can have a dramatic effect on the user and the people surrounding them."